doi: 10.3934/dcdsb.2022089
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Nonlocal biharmonic evolution equations with Dirichlet and Navier boundary conditions

1. 

Department of Mathematics, China Jiliang University, Hangzhou 310018, China

2. 

School of Mathematics, Harbin Institute of Technology, Harbin 150001, China

*Corresponding author: Kehan Shi

Received  December 2021 Revised  April 2022 Early access May 2022

Fund Project: This work was supported by the Natural Science Foundation of Zhejiang Province, China (LQ21A010010) and the National Natural Science Foundation of China (12001509)

This paper studies a nonlocal biharmonic evolution equation with Dirichlet boundary condition that arises in image restoration. We prove the existence and uniqueness of solutions to the nonlocal problem by the variational method and show that the solutions of the nonlocal problem converge to the solution of the classical biharmonic equation with Dirichlet boundary condition if the nonlocal kernel is rescaled appropriately. The asymptotic behavior is discussed. Besides, we study the Navier problem by transforming it into a Dirichlet problem with a fixed point. The existence, uniqueness, convergence under the rescaling of the kernel, and asymptotic behavior of solutions to the Navier problem are discussed.

Citation: Kehan Shi, Ying Wen. Nonlocal biharmonic evolution equations with Dirichlet and Navier boundary conditions. Discrete and Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2022089
References:
[1]

F. AndreuJ. M. MazónJ. D. Rossi and J. Toledo, A nonlocal p-Laplacian evolution equation with Neumann boundary conditions, Journal de Mathématiques Pures et Appliquées, 90 (2008), 201-227. 

[2]

F. Andreu-Vaillo, J. M. Mazón, J. D. Rossi and J. J. Toledo-Melero, Nonlocal Diffusion Problems, no. 165, American Mathematical Society, 2010. doi: 10.1090/surv/165.

[3]

P. W. Bates and A. Chmaj, An integrodifferential model for phase transitions: Stationary solutions in higher space dimensions, Journal of Statistical Physics, 95 (1999), 1119-1139.  doi: 10.1023/A:1004514803625.

[4]

P. W. BatesP. C. FifeX. Ren and X. Wang, Traveling waves in a convolution model for phase transitions, Archive for Rational Mechanics and Analysis, 138 (1997), 105-136.  doi: 10.1007/s002050050037.

[5]

J. Bourgain, H. Brezis and P. Mironescu, Another look at Sobolev spaces, (2001).

[6]

A. Buades, B. Coll, and J.-M. Morel, A non-local algorithm for image denoising, 2005 IEEE Computer Society Conference on Computer Vision and Pattern Recognition (CVPR'05), vol. 2, IEEE, 2005, pp. 60–65.

[7]

C. Carrillo and P. Fife, Spatial effects in discrete generation population models, Journal of Mathematical Biology, 50 (2005), 161-188.  doi: 10.1007/s00285-004-0284-4.

[8]

E. ChasseigneM. Chaves and J. D. Rossi, Asymptotic behavior for nonlocal diffusion equations, Journal de Mathématiques Pures et Appliquées, 86 (2006), 271-291. 

[9]

C. CortazarM. Elgueta and J. D. Rossi, Nonlocal diffusion problems that approximate the heat equation with Dirichlet boundary conditions, Israel Journal of Mathematics, 170 (2009), 53-60.  doi: 10.1007/s11856-009-0019-8.

[10]

C. CortazarM. ElguetaJ. D. Rossi and N. Wolanski, Boundary fluxes for nonlocal diffusion, Journal of Differential Equations, 234 (2007), 360-390.  doi: 10.1016/j.jde.2006.12.002.

[11]

————, How to approximate the heat equation with Neumann boundary conditions by nonlocal diffusion problems, Archive for Rational Mechanics and Analysis, 187 (2008), 137-156.

[12]

P. Fife, Some nonclassical trends in parabolic and parabolic-like evolutions, Trends in Nonlinear Analysis, (2003), 153–191.

[13]

A. Gárriz, F. Quirós and J. D. Rossi, Coupling local and nonlocal evolution equations, Calculus of Variations and Partial Differential Equations, 59 (2020), 24 pp. doi: 10.1007/s00526-020-01771-z.

[14]

F. Gazzola, H.-C. Grunau and G. Sweers, Polyharmonic Boundary Value Problems: Positivity Preserving and Nonlinear Higher Order Elliptic Equations in Bounded Domains, Springer Science & Business Media, 2010. doi: 10.1007/978-3-642-12245-3.

[15]

G. Gilboa and S. Osher, Nonlocal linear image regularization and supervised segmentation, Multiscale Modeling & Simulation, 6 (2007), 595-630.  doi: 10.1137/060669358.

[16]

———, Nonlocal operators with applications to image processing, Multiscale Modeling & Simulation, 7 (2009), 1005-1028.

[17]

S. KindermannS. Osher and P. W. Jones, Deblurring and denoising of images by nonlocal functionals, Multiscale Modeling & Simulation, 4 (2005), 1091-1115.  doi: 10.1137/050622249.

[18]

M. LysakerA. Lundervold and X.-C. Tai, Noise removal using fourth-order partial differential equation with applications to medical magnetic resonance images in space and time, IEEE Transactions on Image Processing, 12 (2003), 1579-1590.  doi: 10.1109/TIP.2003.819229.

[19]

D. O'regan, Fixed-point theory for weakly sequentially continuous mappings, Mathematical and Computer Modelling, 27 (1998), 1-14.  doi: 10.1016/S0895-7177(98)00014-4.

[20]

P. RaduD. Toundykov and J. Trageser, A nonlocal biharmonic operator and its connection with the classical analogue, Archive for Rational Mechanics and Analysis, 223 (2017), 845-880.  doi: 10.1007/s00205-016-1047-2.

[21]

K. Shi, Coupling local and nonlocal diffusion equations for image denoising, Nonlinear Analysis: Real World Applications, 62 (2021), 103362.  doi: 10.1016/j.nonrwa.2021.103362.

[22]

————, Image denoising by nonlinear nonlocal diffusion equations, Journal of Computational and Applied Mathematics, 395 (2021), 113605.

[23]

L. Silvestre, Hölder estimates for solutions of integro-differential equations like the fractional laplace, Indiana University Mathematics Journal, (2006), 1155–1174. doi: 10.1512/iumj.2006.55.2706.

[24]

J. SunJ. Li and Q. Liu, Cauchy problem of a nonlocal p-Laplacian evolution equation with nonlocal convection, Nonlinear Analysis: Theory, Methods & Applications, 95 (2014), 691-702.  doi: 10.1016/j.na.2013.09.023.

[25]

Y. Wen, L. A. Vese, K. Shi, Z. Guo, and J. Sun, Nonlocal adaptive biharmonic regularizer for image restoration, to appear, Journal of Mathematical Imaging and Vision.

[26]

Y. Wen, J. Sun and Z. Guo, A new anisotropic fourth-order diffusion equation model based on image feature for image denoising, Inverse Problems & Imaging, (2022). doi: 10.3934/ipi.2022004.

[27]

Y. Wen and L. A. Vese, Nonlocal adaptive biharmonic regularizer for image restoration, International Symposium on Visual Computing, Springer, 2020, pp. 670–681. doi: 10.1007/978-3-030-64559-5_53.

[28]

Y.-L. You and M. Kaveh, Fourth-order partial differential equations for noise removal, IEEE Transactions on Image Processing, 9 (2000), 1723-1730.  doi: 10.1109/83.869184.

show all references

References:
[1]

F. AndreuJ. M. MazónJ. D. Rossi and J. Toledo, A nonlocal p-Laplacian evolution equation with Neumann boundary conditions, Journal de Mathématiques Pures et Appliquées, 90 (2008), 201-227. 

[2]

F. Andreu-Vaillo, J. M. Mazón, J. D. Rossi and J. J. Toledo-Melero, Nonlocal Diffusion Problems, no. 165, American Mathematical Society, 2010. doi: 10.1090/surv/165.

[3]

P. W. Bates and A. Chmaj, An integrodifferential model for phase transitions: Stationary solutions in higher space dimensions, Journal of Statistical Physics, 95 (1999), 1119-1139.  doi: 10.1023/A:1004514803625.

[4]

P. W. BatesP. C. FifeX. Ren and X. Wang, Traveling waves in a convolution model for phase transitions, Archive for Rational Mechanics and Analysis, 138 (1997), 105-136.  doi: 10.1007/s002050050037.

[5]

J. Bourgain, H. Brezis and P. Mironescu, Another look at Sobolev spaces, (2001).

[6]

A. Buades, B. Coll, and J.-M. Morel, A non-local algorithm for image denoising, 2005 IEEE Computer Society Conference on Computer Vision and Pattern Recognition (CVPR'05), vol. 2, IEEE, 2005, pp. 60–65.

[7]

C. Carrillo and P. Fife, Spatial effects in discrete generation population models, Journal of Mathematical Biology, 50 (2005), 161-188.  doi: 10.1007/s00285-004-0284-4.

[8]

E. ChasseigneM. Chaves and J. D. Rossi, Asymptotic behavior for nonlocal diffusion equations, Journal de Mathématiques Pures et Appliquées, 86 (2006), 271-291. 

[9]

C. CortazarM. Elgueta and J. D. Rossi, Nonlocal diffusion problems that approximate the heat equation with Dirichlet boundary conditions, Israel Journal of Mathematics, 170 (2009), 53-60.  doi: 10.1007/s11856-009-0019-8.

[10]

C. CortazarM. ElguetaJ. D. Rossi and N. Wolanski, Boundary fluxes for nonlocal diffusion, Journal of Differential Equations, 234 (2007), 360-390.  doi: 10.1016/j.jde.2006.12.002.

[11]

————, How to approximate the heat equation with Neumann boundary conditions by nonlocal diffusion problems, Archive for Rational Mechanics and Analysis, 187 (2008), 137-156.

[12]

P. Fife, Some nonclassical trends in parabolic and parabolic-like evolutions, Trends in Nonlinear Analysis, (2003), 153–191.

[13]

A. Gárriz, F. Quirós and J. D. Rossi, Coupling local and nonlocal evolution equations, Calculus of Variations and Partial Differential Equations, 59 (2020), 24 pp. doi: 10.1007/s00526-020-01771-z.

[14]

F. Gazzola, H.-C. Grunau and G. Sweers, Polyharmonic Boundary Value Problems: Positivity Preserving and Nonlinear Higher Order Elliptic Equations in Bounded Domains, Springer Science & Business Media, 2010. doi: 10.1007/978-3-642-12245-3.

[15]

G. Gilboa and S. Osher, Nonlocal linear image regularization and supervised segmentation, Multiscale Modeling & Simulation, 6 (2007), 595-630.  doi: 10.1137/060669358.

[16]

———, Nonlocal operators with applications to image processing, Multiscale Modeling & Simulation, 7 (2009), 1005-1028.

[17]

S. KindermannS. Osher and P. W. Jones, Deblurring and denoising of images by nonlocal functionals, Multiscale Modeling & Simulation, 4 (2005), 1091-1115.  doi: 10.1137/050622249.

[18]

M. LysakerA. Lundervold and X.-C. Tai, Noise removal using fourth-order partial differential equation with applications to medical magnetic resonance images in space and time, IEEE Transactions on Image Processing, 12 (2003), 1579-1590.  doi: 10.1109/TIP.2003.819229.

[19]

D. O'regan, Fixed-point theory for weakly sequentially continuous mappings, Mathematical and Computer Modelling, 27 (1998), 1-14.  doi: 10.1016/S0895-7177(98)00014-4.

[20]

P. RaduD. Toundykov and J. Trageser, A nonlocal biharmonic operator and its connection with the classical analogue, Archive for Rational Mechanics and Analysis, 223 (2017), 845-880.  doi: 10.1007/s00205-016-1047-2.

[21]

K. Shi, Coupling local and nonlocal diffusion equations for image denoising, Nonlinear Analysis: Real World Applications, 62 (2021), 103362.  doi: 10.1016/j.nonrwa.2021.103362.

[22]

————, Image denoising by nonlinear nonlocal diffusion equations, Journal of Computational and Applied Mathematics, 395 (2021), 113605.

[23]

L. Silvestre, Hölder estimates for solutions of integro-differential equations like the fractional laplace, Indiana University Mathematics Journal, (2006), 1155–1174. doi: 10.1512/iumj.2006.55.2706.

[24]

J. SunJ. Li and Q. Liu, Cauchy problem of a nonlocal p-Laplacian evolution equation with nonlocal convection, Nonlinear Analysis: Theory, Methods & Applications, 95 (2014), 691-702.  doi: 10.1016/j.na.2013.09.023.

[25]

Y. Wen, L. A. Vese, K. Shi, Z. Guo, and J. Sun, Nonlocal adaptive biharmonic regularizer for image restoration, to appear, Journal of Mathematical Imaging and Vision.

[26]

Y. Wen, J. Sun and Z. Guo, A new anisotropic fourth-order diffusion equation model based on image feature for image denoising, Inverse Problems & Imaging, (2022). doi: 10.3934/ipi.2022004.

[27]

Y. Wen and L. A. Vese, Nonlocal adaptive biharmonic regularizer for image restoration, International Symposium on Visual Computing, Springer, 2020, pp. 670–681. doi: 10.1007/978-3-030-64559-5_53.

[28]

Y.-L. You and M. Kaveh, Fourth-order partial differential equations for noise removal, IEEE Transactions on Image Processing, 9 (2000), 1723-1730.  doi: 10.1109/83.869184.

[1]

Khadijah Sharaf. A perturbation result for a critical elliptic equation with zero Dirichlet boundary condition. Discrete and Continuous Dynamical Systems, 2017, 37 (3) : 1691-1706. doi: 10.3934/dcds.2017070

[2]

Yueding Yuan, Zhiming Guo, Moxun Tang. A nonlocal diffusion population model with age structure and Dirichlet boundary condition. Communications on Pure and Applied Analysis, 2015, 14 (5) : 2095-2115. doi: 10.3934/cpaa.2015.14.2095

[3]

Alexander Gladkov. Blow-up problem for semilinear heat equation with nonlinear nonlocal Neumann boundary condition. Communications on Pure and Applied Analysis, 2017, 16 (6) : 2053-2068. doi: 10.3934/cpaa.2017101

[4]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure and Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[5]

H. Beirão da Veiga. Vorticity and regularity for flows under the Navier boundary condition. Communications on Pure and Applied Analysis, 2006, 5 (4) : 907-918. doi: 10.3934/cpaa.2006.5.907

[6]

Hakima Bessaih, Yalchin Efendiev, Florin Maris. Homogenization of the evolution Stokes equation in a perforated domain with a stochastic Fourier boundary condition. Networks and Heterogeneous Media, 2015, 10 (2) : 343-367. doi: 10.3934/nhm.2015.10.343

[7]

Hongwei Zhang, Qingying Hu. Asymptotic behavior and nonexistence of wave equation with nonlinear boundary condition. Communications on Pure and Applied Analysis, 2005, 4 (4) : 861-869. doi: 10.3934/cpaa.2005.4.861

[8]

Jong-Shenq Guo. Blow-up behavior for a quasilinear parabolic equation with nonlinear boundary condition. Discrete and Continuous Dynamical Systems, 2007, 18 (1) : 71-84. doi: 10.3934/dcds.2007.18.71

[9]

Cong He, Hongjun Yu. Large time behavior of the solution to the Landau Equation with specular reflective boundary condition. Kinetic and Related Models, 2013, 6 (3) : 601-623. doi: 10.3934/krm.2013.6.601

[10]

Marek Fila, Kazuhiro Ishige, Tatsuki Kawakami. Convergence to the Poisson kernel for the Laplace equation with a nonlinear dynamical boundary condition. Communications on Pure and Applied Analysis, 2012, 11 (3) : 1285-1301. doi: 10.3934/cpaa.2012.11.1285

[11]

Keng Deng, Zhihua Dong. Blow-up for the heat equation with a general memory boundary condition. Communications on Pure and Applied Analysis, 2012, 11 (5) : 2147-2156. doi: 10.3934/cpaa.2012.11.2147

[12]

Makoto Okumura, Daisuke Furihata. A structure-preserving scheme for the Allen–Cahn equation with a dynamic boundary condition. Discrete and Continuous Dynamical Systems, 2020, 40 (8) : 4927-4960. doi: 10.3934/dcds.2020206

[13]

Jaeyoung Byeon, Sangdon Jin. The Hénon equation with a critical exponent under the Neumann boundary condition. Discrete and Continuous Dynamical Systems, 2018, 38 (9) : 4353-4390. doi: 10.3934/dcds.2018190

[14]

Muhammad I. Mustafa. On the control of the wave equation by memory-type boundary condition. Discrete and Continuous Dynamical Systems, 2015, 35 (3) : 1179-1192. doi: 10.3934/dcds.2015.35.1179

[15]

Alain Hertzog, Antoine Mondoloni. Existence of a weak solution for a quasilinear wave equation with boundary condition. Communications on Pure and Applied Analysis, 2002, 1 (2) : 191-219. doi: 10.3934/cpaa.2002.1.191

[16]

Kazuhiro Ishige, Ryuichi Sato. Heat equation with a nonlinear boundary condition and uniformly local $L^r$ spaces. Discrete and Continuous Dynamical Systems, 2016, 36 (5) : 2627-2652. doi: 10.3934/dcds.2016.36.2627

[17]

Dorina Mitrea, Marius Mitrea, Sylvie Monniaux. The Poisson problem for the exterior derivative operator with Dirichlet boundary condition in nonsmooth domains. Communications on Pure and Applied Analysis, 2008, 7 (6) : 1295-1333. doi: 10.3934/cpaa.2008.7.1295

[18]

Jie Liao, Xiao-Ping Wang. Stability of an efficient Navier-Stokes solver with Navier boundary condition. Discrete and Continuous Dynamical Systems - B, 2012, 17 (1) : 153-171. doi: 10.3934/dcdsb.2012.17.153

[19]

Umberto De Maio, Akamabadath K. Nandakumaran, Carmen Perugia. Exact internal controllability for the wave equation in a domain with oscillating boundary with Neumann boundary condition. Evolution Equations and Control Theory, 2015, 4 (3) : 325-346. doi: 10.3934/eect.2015.4.325

[20]

Qi An, Chuncheng Wang, Hao Wang. Analysis of a spatial memory model with nonlocal maturation delay and hostile boundary condition. Discrete and Continuous Dynamical Systems, 2020, 40 (10) : 5845-5868. doi: 10.3934/dcds.2020249

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (90)
  • HTML views (34)
  • Cited by (0)

Other articles
by authors

[Back to Top]